What should I do about crooked smile after Botox to treat bruxism and TMJ?
To treat bruxism & TMJ I had 50 units injected on each side to the masseter muscle and jaw joint. Immediately after, right cheek of my face was completely frozen and I couldnt smile on that side. The surgeon said its because he mixed it with numbing injection and it will go away in 3 hours, which did. On Jan 17th, I noticed the right side is slightly frozen again and I cant smile fully on that side. I can also feel the muscle on that side when I clench. Will it get worse like the day of injection?
Doctor Answers (2)
The first episode of frozen feeling was due to the effect of the anesthesia, but the latter which becomes in effect a few days after the injection was due to the Botox that started its action. Usually, this will only last for a month though some may take longer.
Without a picture it is difficult to tell what exactly is the problem but my guess is that the risorius muscle was hit with the injections. Either the injection was too anterior or the Botox migrated and hit it. I have not heard of anyone mixing Botox with lidocaine and I don't think its a good idea. Lidocaine is acidic and can partially inactivate the Botox. I'd seek another injector in the future. Everything should return to normal in about 3-4 months. Facial Plastic Surgeon, Dr. Steve Weiner, Destin, Florida.
These answers are for educational purposes and should not be relied upon as
a substitute for medical advice you may receive from your physician. If you
have a medical emergency, please call 911. These answers do not constitute
or initiate a patient/doctor relationship.